I have been on Boniva for 3 years. I had to have a tooth pulled, so i went off it for 6 months, and the extraction went very smoothly. Now, I have braces on my teeth, and I am concerned about restarting the Boniva. However, my bone density is very low, and I know i should go back on it.
You are best to discuss your concerns with both your dentist and doctor.
The risk of developing osteonecrosis of the jaw as a result of taking Boniva is very low but there is still a risk.
"... 3.7 Orthodontics
There are no published studies examining the effect of bisphosphonates on orthodontia. Case reports have recounted inhibited tooth movement in patients taking bisphosphonates.58,59 Patients should be advised of this potential complication... "
- Boniva Information for Consumers
- Boniva Information for Healthcare Professionals (includes dosage details)
- Side Effects of Boniva (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2010 • 3 answers
Posted 28 Jun 2011 • 1 answer
Posted 23 Mar 2012 • 1 answer
Posted 7 Aug 2012 • 1 answer
I am in excruciating jaw pain after starting Boniva. How do I get this drug out of my system fast?!?
Posted 23 May 2018 • 0 answers